Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 86, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 15, 2004, 10:05 PM EDT for Breathitt County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 10:05 PM EDT (02:05 UTC)
- Expired
- Jun 16, 2004, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Breathitt County, KY
The radar
The Jackson,KY radar (KJKL), 10 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 160209
FFWJKL
KYC025-160500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1005 PM EDT TUE JUN 15 2004
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BREATHITT COUNTY IN KENTUCKY.
* UNTIL 100 AM EDT.
* AT 1001 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN NEAR JACKSON...QUICKSAND...NOCTOR...CANOE...CURT...AND WATTS.
THE RAIN GAUGE AT THE JULIAN CARROLL AIRPORT HAS RECORDED JUST OVER
ONE INCH OF RAIN IN THE LAST HOUR. ADDITIONAL MODERATE TO HEAVY
RAIN WILL BE MOVING ACROSS BREATHITT COUNTY WITH ADDITIONAL RAINFALL
AMOUNTS OF ONE HALF INCH TO ONE INCH.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. MOVE TO HIGHER GROUND. LEAVE
AREAS SUBJECT TO FLOODING WHEN WATER STARTS TO RISE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
LAT...LON 3752 8360 3735 8353 3742 8315 3757 8302
3772 8338
$$
OUDEMAN2 follow-up statements
000
WGUS73 KJKL 160326
FFSJKL
KYC025-160500-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1116 PM EDT TUE JUN 15 2004
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR...
BREATHITT COUNTY
* UNTIL 100 AM EDT
THE RAIN GAUGE AT THE NATIONAL WEATHER SERVICE REPORTED 1.6 INCHES
OF RAIN IN ABOUT AN HOUR AND A HALF FROM THE AREA OF RAIN THAT MOVED
THROUGH.
AT 1010 PM...STATE POLICE REPORTED THE RIVER CANEY WAS OUT OF ITS
BANKS NEAR WATTS SURROUNDING HOMES AND WASHING AWAY A COUPLE OF
CARS. AT 1115 PM...FLOODING WAS STILL BEING REPORTED IN THIS AREA.
MODERATE RAIN CONTINUES IN THE EASTERN PORTION OF THE COUNTY
INCLUDING LAMBRIC...DAISYDELL...AND EVANSTON.
FLASH FLOODING WILL STILL BE A THREAT EVEN AS RUNOFF CONTINUES OVER
SATURATED GROUNDS. RAIN IS EXPECTED ON AND OFF FOR THE REMAINDER OF
THE NIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. MOVE TO HIGHER GROUND. LEAVE
AREAS SUBJECT TO FLOODING WHEN WATER STARTS TO RISE.
STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.
PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT
AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN JACKSON.
LAT...LON 3752 8359 3735 8341 3743 8313 3755 8299
3771 8335
$$
OUDEMAN000 WGUS73 KJKL 160428 FFSJKL KYC025-193-160445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1228 AM EDT WED JUN 16 2004 ...THE FLASH FLOOD WARNING FOR BREATHITT AND PERRY COUNTIES HAS BEEN CANCELLED... HEAVY RAIN HAS ENDED ACROSS THE AREA AND COUNTY DISPATCH REPORTED NO ONGOING FLOODING PROBLEMS. THEREFORE THE FLASH FLOOD WARNING FOR BREATHITT AND PERRY COUNTIES HAS BEEN CANCELLED. STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. LAT...LON 3741 8351 3716 8317 3750 8310 3765 8326 $$ GEOGERIAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 11:55 PM EDT, 22 hours 10 minutes earlier.
Area forecast discussion, Jun 14, 11:55 PM EDT, 22 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1155 PM EDT MON JUN 14 2004 .DISCUSSION SHRA/TSRA HAVE ALL BUT EXITED THE SERN COUNTIES OF OUR CWFA. STORMS ALONG THE VA BORDER ARE NOT PRODUCING THE COPIOUS RAINS OF THE PAST AFTERNOON. WILL ISSUE A QUICK UPDATE TO REMOVE MIDNIGHT WORDING AND THE FLOOD WATCH AND ADD AREAS OF FOG. ALL MODEL GUIDANCE INDICATES CIG/VIS OF 100 AND 1/4 FOR MANY AREAS BUT ESPECIALLY IN OUR SWRN COUNTIES. WILL NEED TO EVALUATE GUIDANCE AS IT COMES IN BUT THE NGM INDICATING OVER 1.5 ADDITIONAL INCHES FOR JKL OVER THE NEXT 18 HR STARTING AROUND 15/12Z. MAY NEED TO REISSUE FFA FOR TUE AFTERNOON. THE AIRMASS WILL BE RELATIVELY UNCHANGED FROM TODAY AND WITH THE BOUNDARIES LAYING AROUND...SHOULD BE NUMEROUS FOCAL POINTS FOR RENEWED ACTIVITY AS SOON AS THE SUN HEATS THINGS UP. && .PREV DISCUSSIONS... 549 PM EDT MON JUN 14 2004 ISSUED A FLOOD WATCH UNTIL MIDNIGHT TONIGHT...WITH THUNDERSTORMS TRAINING ACROSS THE AREA. SHOWERS AND THUNDERSTORMS KICKED UP AROUND NOON TODAY ALONG A BOUNDARY IN SE KY AND CONTINUE TO MOVE SLOWLY TOWARDS THE NE. FOR THE NEAR TERM...CHALLENGING FORECAST FOR THE NEXT FEW DAYS WITH A FRONT DROPPING SOUTH AND REMAINING IN THE AREA...COMBINED WITH PLENTY OF GULF MOISTURE AND WARM TEMPS. MODELS ARE IN DECENT AGREEMENT ALOFT...WITH ZONAL FLOW TO THE NORTH...AND AN UPPER LEVEL RIDGE OVER THE SE U.S. THE ETA SPREADS A BROADER AREA OF PRECIP FURTHER NORTH THROUGH THURSDAY. LEANED CLOSER TO THE TIMING OF THE ETA...FOR THE NEXT FEW DAYS...AS THE FRONT DIPS SOUTH. LOOKS LIKE TRENDS ARE POINTING TOWARD A FRONT THAT WILL LIKELY BE NEARLY STALLED NEAR THE AREA FOR SEVERAL DAYS FROM THURSDAY INTO THE WEEKEND AS THERE WILL BE NO DYNAMIC FEATURE TO HELP PUSH THE SURFACE BOUNDARY UNTIL AT LEAST THE WEEKEND. THEREFORE CHANCE POPS HAVE BEEN INCLUDED FOR MUCH OF THE EXTENDED...GENERALLY FOLLOWING A DIURNAL TREND OF HIGHER POPS IN THE AFTERNOON AND LESS TOWARD EVENINGS. THERE ARE INDICATIONS THAT A COLD FRONT WILL FINALLY PUSH THROUGH BY SUNDAY NIGHT OR MONDAY...AN HAVE TAKEN POPS OUT ACCORDINGLY THERE. && 1151 AM EDT MON JUN 14 2004 CURRENT SAT PIC SHOWS SEVERAL BREAKS IN THE CLOUDS OVER THE CWA...THE BREAKS WILL ADD TO THE INSTABILITY. H5 SHORTWAVE ALONG WITH A JET MAX...COMBINED WITH SEVERAL OUTFLOW BOUNDARIES IN THE AREA SHOULD INITIATE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. CURRENT FORECAST IS ON TRACK...ONLY MADE A FEW TWEAKS TO LOWER HIGHS FOR TODAY...RANGE FROM NO UPDATE PLANNED. && 455 AM EDT MON JUN 14 2004 SHRA/TS BEGAN DEVELOPING FROM SOUTH CENTRAL KY WEST ALONG THE KY/TN BORDER AROUND 06Z. BUSY UPPER AIR PATTERN WITH MULTIPLE FEATURES AFFECTING E KY WEATHER THE NEXT SEVERAL DAYS. FIRST WILL BE LAST REMAINING DEFINED SHORTWAVE BEFORE FAST ZONAL FLOW TAKES OVER AND SMOOTHES OUT THE WAVES TO WIGGLES. SECOND WILL BE THE GULF UPPER LOW TRANSPORTING MOISTURE AND CLOUD COVER NORTH AND EAST. A BUILDING RIDGE OFF THE SOUTHEAST COAST WILL SLOW FRONTAL PASSING. INCREASED POPS TODAY TO LIKELY BASED ON A NUMBER OF REASONS. FIRST RADAR TRENDS. ALSO H5 TROUGH AXIS/SHORTWAVE STILL UPSTREAM WITH EXITING JET SPEED MAX. PLENTY OF INSTABILITY TO GO AROUND AS WELL. HAVE TEMPS A LITTLE COOLER TOADY THAN YESTERDAY...EXPECTING MORE CLOUD COVER TODAY. COUPLE DIFFERENT VARIATIONS ON GULF LOW MOVEMENT BETWEEN GFS/ETA. THEREFORE DID NOT MAKE ANY CHANGES TO MID RANGE FORECAST. WHAT TRANSPIRES OUT OF GULF LOW INTERACTS WITH A FRONT IN THE NORTHERN STREAM MIDWEEK...KEEPING PRECIP CHANCES IN THE FORECAST THROUGH THE END OF THE WORK WEEK. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && DUSTY
Hazardous weather outlook, Jun 15, 6:55 AM EDT, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 655 AM EDT TUE JUN 15 2004 KYZ044-050>052-058>060-068-069-104-106>114-119-120-161100- BATH KY-BREATHITT KY-ELLIOTT KY-ESTILL KY-FLEMING KY-FLOYD KY- JACKSON KY-JOHNSON KY-KNOTT KY-LEE KY-MAGOFFIN KY-MARTIN KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PIKE KY-POWELL KY- ROCKCASTLE KY-ROWAN KY-WOLFE KY- 655 AM EDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS NORTH OF A LINE FROM SOMERSET TO HAZARD TO WHITESBURG. .DAY ONE...TODAY AND TONIGHT. THERE IS A POTENTIAL FOR THUNDERSTORMS BOTH TODAY AND TONIGHT. ISOLATED HEAVY RAINFALL WILL BE A POSSIBILITY DUE TO THE EXPECTED SLOW MOVEMENT OF THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A POTENTIAL FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. A FEW OF THE STORMS COULD CONTAIN STRONG WINDS OR HAIL ON THURSDAY... ESPECIALLY NORTH INTERSTATE 64. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY HEAVY RAINFALL REPORTS TODAY. KYZ079-080-083>088-115>118-161100- BELL KY-CLAY KY-HARLAN KY-KNOX KY-LAUREL KY-LESLIE KY-LETCHER KY- MCCREARY KY-PERRY KY-PULASKI KY-WAYNE KY-WHITLEY KY- 655 AM EDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS SOUTH OF A LINE FROM SOMERSET TO HAZARD TO WHITESBURG. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY...AND POSSIBLY INTO TONIGHT. SOME OF THE STORMS ARE EXPECTED TO BRING HEAVY RAINFALL...POSING A THREAT OF FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A POTENTIAL FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY HEAVY RAINFALL AMOUNTS OR REPORTS OF FLOODING. HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:29 PM EDT | Flash Flood Warning | JKL | Magoffin | 4 hr |
| Jun 15, 10:37 PM EDT | Flash Flood Warning | JKL | Knott, Perry | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.